There has been widespread concern in recent years over the possible gastropathic effects of NSAIDs. It is now widely believed that long-term use, large doses and frequent intake of NSAIDs lead to stomach or duodenal ulcers and may even lead to death. It is essential that health care professionals assess each patient’s risk factors and recommend either discontinued use of an NSAID or inclusion an accompanying cytoprotectant agent in those patients considered high risk. Nonetheless, the incidence rates for NSAID-induced gastropathy remain shockingly high.

There has been widespread concern about the possible gastropathic effects of NSAIDs [Image: brgfx/Freepik].

 

 

The recent webinar was hosted by Medical Chronicle, in partnership with Dr. Reddy’s. To watch a replay of this informative webinar and earn a CPD point, click here.

Once you have watched the webinar, you can request your CPD certificate by sending an e-mail to john.woodford@newmedia.co.za. Please include your MP number.

NSAIDs and ICON-G from Conrad Strydom